Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

July 6, 2021Chambers County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 6, 2021, 5:56 PM CDT for Chambers County, Tallapoosa County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 5:56 PM CDT (22:56 UTC)
Expired
Jul 6, 2021, 6:45 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL

Counties Chambers County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS84 KBMX 062256
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Tue Jul 6 2021
 
ALZ028-036>038-062345-
Tallapoosa AL-Clay AL-Coosa AL-Chambers AL-
556 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA...CHAMBERS...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 645 PM CDT...

At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alexander City to near Ridge Grove to near
Cusseta. Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Kellyton, Lafayette,
La Fayette, Jacksons' Gap, New Site, Cusseta, Goldville, Denson,
Sturkie, Trammel Crossroads, Ridge Grove, Buffalo, Hillabee Creek,
Chambers County Lake, Eastern Lake Martin and Fredonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3275 8528 3273 8529 3273 8533 3280 8596
      3317 8612 3315 8570 3313 8565 3311 8565
      3311 8559 3300 8529 3275 8524
TIME...MOT...LOC 2256Z 167DEG 18KT 3292 8596 3287 8562 3277 8527 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:29 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 6, 2:29 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
229 PM CDT Tue Jul 6 2021

.SHORT TERM...
/Updated at 1229 PM CDT Tue Jul 06 2021/
Through Wednesday.

Deep tropical moisture continues to spread northward as the old
stalled frontal boundary becomes more diffuse across Central
Alabama. Numerous showers have developed across the area with some
rumbles of thunder mixing in at times with additional daytime
heating. A good PWAT gradient currently exists between far north
Alabama compared with areas along the Gulf Coast. As we go through
the remainder of the day, we'll continue to see showers and storms
developing and moving northward. Modifying the 12z KBMX sounding
this morning, we should see SBCAPE values between 3000 and 4000
J/kg easily this afternoon. There's enough dry air aloft in the
sounding to produce a few storms capable of producing gusty winds.
We're already seeing storms over the Florida Panhandle doing just
that, moving northward toward Dothan. I wouldn't be surprised to
see this initial storm cluster produce a dominant cold pool
outflow boundary that will move across the entire southern half of
Central Alabama. With that in mind, PoPs have been kept at
categorical to likely through 7pm for locations such as Selma to
Montgomery to Auburn and points southward. Wind gusts up to 40mph
can be expected at times with these storms along with torrential
tropical downpours.

At least scattered showers can be expected to continue through the
evening hours tonight finally diminishing after midnight. Cloud
cover is expected to persist overnight with muggy overnight lows.
No changes have been made for the forecast on Wednesday with still
some uncertainty as to where that subsidence zone will set up on
the west side of Elsa. Still, widespread showers and storms can be
expected for most folks during the peak heating of the day, very
similar to what we're seeing today.

56/GDG

.LONG TERM...
/Updated at 0150 PM CDT Tue Jul 06 2021/

Wednesday night through Monday.

No significant changes to long term forecast. Once Elsa moves off
into the Atlantic, an axis of lower 500mb height will remain across
Alabama as an northern stream upper short wave trof sinks southward.
This will keep Central Alabama in an active convective pattern
Thursday and Friday. An upper ridge over the Southwest States
will expand eastward by the weekend. This expansion will decrease
rain chances and increase daytime temperatures across Central
Alabama.

58/rose

Previous long-term discussion:
/Updated at 0317 AM CDT Tue Jul 06 2021/

Wednesday night through Monday.

Extended period of unsettled weather expected through the weekend.

Elsa is expected to be lifting quickly to our northeast by Wednesday
night and Thursday as the trough slowly moves through the region.
The tropical air mass will persist across Central AL through the
weekend, leading to diurnal convective activity each day.

An upper level low pressure system and associated trough dip into
the Upper MS Valley Saturday into Sunday and becomes cut-off as we
go into the start of next week. Given moisture in place and the
potential for upper shortwaves associated with that trough upstream,
it's likely we'll see continued afternoon thunderstorms through
Monday as well. Like typical summer days, the location of relative
higher rain/thunderstorm chances could shift from day to day
depending on lingering boundaries from previous days. Temperatures
look to remain near-normal for this time of year with highs in the
upper 80s to near 90 and lows int he upper 60s to low 70s. Heat
indices will trend upwards as we approach the weekend with afternoon
temperatures "feeling" closer to upper 90s and near 100 by Saturday
and Sunday.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

SHRA/TSRA will be the primary aviation impacts through the short-
term period. Passing SHRA can be expected for northern terminals
through 19z, then increasing chances of TSRA later during the
afternoon hours. Confidence continues to increase of TSRA
impacting MGM and TOI, and have added in a TEMPO group for both of
those sites with gusty winds and rapid vis reductions possible.
Coverage of showers and storms will decrease overnight, but IFR to
MVFR cigs are expected to develop areawide. Those lower cigs will
persist well into the morning hours on Wednesday.

56/GDG

&&

.FIRE WEATHER...

Scattered to numerous showers and storms each day through the
week, mainly in the afternoon and evening. A humid airmass
combined with mostly cloudy skies will result in high RH values,
even during the daylight hours.

58/rose

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     70  83  68  85  69 /  40  70  40  70  40
Anniston    70  84  70  84  71 /  60  60  40  70  40
Birmingham  71  83  70  86  71 /  60  70  50  70  40
Tuscaloosa  72  84  71  87  72 /  50  80  50  70  30
Calera      70  85  71  85  72 /  60  70  40  70  40
Auburn      70  85  69  82  70 /  60  70  40  70  40
Montgomery  72  86  72  88  73 /  60  60  40  70  30
Troy        70  85  71  86  72 /  60  70  40  70  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 6, 3:19 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
319 AM CDT Tue Jul 6 2021

ALZ011>015-017>050-071130-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
319 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 6, 3:46 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
346 PM CDT Tue Jul 6 2021

ALZ041>045-062130-
Autauga AL-Lowndes AL-Montgomery AL-Macon AL-Elmore AL-
346 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...ELMORE...NORTHEASTERN
LOWNDES...SOUTHWESTERN MACON AND NORTHERN MONTGOMERY COUNTIES UNTIL
430 PM CDT...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Hall to Montgomery to near Hardaway.
Movement was northwest at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Milstead,
Pike Road, Elmore, Coosada, Deatsville, Autaugaville, Shorter,
Franklin, Lowndesboro, Hyundai Motors Of Alabama, Auburn University
In Montgomery, Autauga County Airport, Woodcrest, Waugh and Lagoon
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3253 8688 3270 8641 3257 8589 3250 8589
      3249 8583 3230 8579 3229 8588 3230 8590
      3229 8590 3222 8655
TIME...MOT...LOC 2046Z 152DEG 21KT 3228 8669 3240 8625 3232 8583

40/Sizemore
Local storm report, Jul 6, 4:02 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND GST     DANNELLY FIELD          32.30N 86.40W
07/06/2021  M46 MPH          MONTGOMERY         AL   ASOS

            ASOS STATION KMGM MEASURED 40 KT WIND GUST.

&&

AS
Special weather statement, Jul 6, 4:28 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
428 PM CDT Tue Jul 6 2021

ALZ035-036-041-043-062215-
Chilton AL-Autauga AL-Coosa AL-Elmore AL-
428 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...NORTHWESTERN
ELMORE...CHILTON AND SOUTHWESTERN COOSA COUNTIES UNTIL 515 PM CDT...

At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santuck to near Marbury to near Vida
Junction. Movement was northwest at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Millbrook, Clanton, Wetumpka, Jemison, Thorsby, Deatsville,
Maplesville, Billingsley, Vida Junction, Dollar, Gap Of The Mountain,
Santuck, Parnell, Titus, Welona, Ten Cedar Estates, Dexter, Verbena,
Plecher and Speed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3260 8691 3263 8691 3265 8692 3266 8692
      3266 8697 3271 8702 3284 8702 3284 8688
      3291 8688 3296 8669 3287 8630 3258 8608
      3250 8679
TIME...MOT...LOC 2127Z 139DEG 27KT 3260 8610 3268 8642 3259 8677

40/Sizemore
Special weather statement, Jul 6, 5:14 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Tue Jul 6 2021

ALZ025-034>036-062300-
Chilton AL-Bibb AL-Shelby AL-Coosa AL-
514 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON...SOUTHERN
SHELBY...EASTERN BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 600 PM
CDT...

At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lyle to near Lay Lake Dam to Jemison to
near Lawley to near Talladega National Forest. Movement was north at
25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alabaster, Pelham, Calera, Clanton, Montevallo, Columbiana,
Centreville, Jemison, Thorsby, West Blocton, Maplesville, Wilton,
Dollar, Gap Of The Mountain, American Village, Maylene, Mitchell
Lake, Brierfield Ironworks Park, University Of Montevallo and
Talladega National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3326 8684 3320 8649 3317 8650 3313 8646
      3310 8649 3310 8645 3286 8642 3276 8698
      3309 8718
TIME...MOT...LOC 2214Z 160DEG 23KT 3290 8638 3294 8655 3295 8672 3289
8690 3282 8702

40/Sizemore
Special weather statement, Jul 6, 5:21 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Tue Jul 6 2021

ALZ013-015-023-062300-
Fayette AL-Walker AL-Tuscaloosa AL-
521 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...NORTH
CENTRAL TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 600 PM
CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bankhead Lock And Dam, or 18 miles northeast of Holt, moving north at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oakman, Boley Springs, Bankhead Lock And Dam, Whitson, Wiley, The
Wye, Windham Springs and Corona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3373 8746 3371 8730 3348 8729 3348 8730
      3349 8730 3349 8733 3347 8734 3345 8733
      3345 8731 3344 8732 3341 8745 3364 8759
TIME...MOT...LOC 2221Z 164DEG 20KT 3349 8738

40/Sizemore
Special weather statement, Jul 6, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Tue Jul 6 2021

ALZ028-036>038-062345-
Tallapoosa AL-Clay AL-Coosa AL-Chambers AL-
556 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA...CHAMBERS...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 645 PM CDT...

At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alexander City to near Ridge Grove to near
Cusseta. Movement was north at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Kellyton, Lafayette,
La Fayette, Jacksons' Gap, New Site, Cusseta, Goldville, Denson,
Sturkie, Trammel Crossroads, Ridge Grove, Buffalo, Hillabee Creek,
Chambers County Lake, Eastern Lake Martin and Fredonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3275 8528 3273 8529 3273 8533 3280 8596
      3317 8612 3315 8570 3313 8565 3311 8565
      3311 8559 3300 8529 3275 8524
TIME...MOT...LOC 2256Z 167DEG 18KT 3292 8596 3287 8562 3277 8527

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:46 PM CDTSpecial Weather StatementBMXAutauga, Elmore44 min
Jul 6, 4:28 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Elmore47 min
Jul 6, 5:14 PM CDTSpecial Weather StatementBMXBibb, Chilton46 min
Jul 6, 5:21 PM CDTSpecial Weather StatementBMXWalker39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.